MAUDE Adverse Event Report: BAUSCH + LOMB MICRO INCISION VACUUM PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB MICRO INCISION VACUUM PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5113
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in italy reported some glittering material was noticed in the front chamber of the eye at the end of the phaco phase.The material was removed with irrigation/aspiration.After the surgery, the surgeon analyzed the tip under a microscope and noticed it was missing pieces of paint.There was no impact or injury to the patient.
 
Additional Manufacturer Narrative
The device history records were reviewed and found to be acceptable.The investigation is on going.
 
Additional Manufacturer Narrative
Correction to h4 unique identifier (udi#): (b)(4).Evaluation was completed on one purple needle tip and the needle wrench which was returned.Visual inspection found the needle is heavily damaged on the tip with gouges, marring, scratches, dings, and material missing around the tip and on the flats of the hub.There are what look like tracks or trails which is similar to the damage seen when the needle tip comes in contact with another instrument.There is one area on the shaft of the needle that has faded color.It should be noted that the anodize color is an oxidation layer, it is not a coating.Various factors can influence color fade on the needles after shipment from bausch & lomb, and after multiple uses in the field.This may include handling, re-cleaning, installation activities, abrading or scuffing the needle during any field activities that may be unknown to bausch & lomb.However, it should be noted that the number of uses, the number of cleaning cycles, the cleaning methods used, and the storage and handling conditions for this phaco needle tip are unknown.It is not possible to determine the root cause of damage on the part returned due to the many unknown factors to which the part was exposed during use.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
MICRO INCISION VACUUM PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key16628769
Report Number0001920664-2023-00020
Device Sequence Number11899877
Product Code HQC
UDI-Device Identifier00757770057238
UDI-Public(01)00757770057238(17)251204(10)X3258
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model NumberBL5113
Device Catalogue NumberBL5113
Device Lot NumberX3258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown